What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 5, 3:06 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 5, 3:06 PM EST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
406 PM EDT Wed Jun 5 2024
.SYNOPSIS...
A cold front will cross the area this evening into tonight with
a secondary cold front following on Thursday. A trough will
persist over the Great Lakes late this week through the weekend.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
Clearing is still occurring across the area and have seen rapid
destabilization with SBCAPE values approaching 2000-2500 J/kg
near the I-75 corridor and MLCAPE values approaching 1000-1500
J/kg in the western half of the CWA. A line of storms, currently
over the I-75 corridor, will move farther east into the area
over the next several hours before exiting to the east later
this evening. CAMs have generally underestimated the amount of
destabilization this afternoon and most high res guidance from
earlier in the day has held off on stronger convection until the
cold front (currently over eastern IL) approached from the west
late this afternoon into this evening. Based on how things are
looking right now, this line should be the main show with benign
showers/thunderstorms with the front later this evening since
the atmosphere will be worked over.
Given the amount of moisture (PW values are over 1.5 inches
which is well above normal for this time of year),
buoyancy/CAPE, and effective bulk shear values to 20 to 25
knots, there may be isolated damaging wind gusts/downbursts. So
far there have only been a couple of instances of wind gusts
over 40 knots (still below severe limits), but the severe
weather risk may increase at least a little bit as clearing and
destabilization continue late this afternoon. Heavy rain will
be a big concern since PW values are so high, CAPE profiles are
tall and skinny, and warm cloud layers are deep. Storm motion
may be a hair fast, but torrential rainfall rates and potential
for backbuilding could result in flooding primarily in low-
lying and urban areas. Can't totally rule out isolated large
hail since instability is a bit higher than previously
anticipated, however the tornado threat remains low since shear
values are marginal. The severe weather risk will diminish
throughout the evening as diurnal instability wanes. Long story
short, isolated damaging wind gusts and heavy rain/flooding are
the main threats today.
Scattered showers will likely persist behind the line of
convection and ahead of the front tonight. The front should be
to the east of the area by mid-morning Thursday, but the next
trough/reinforcing surface cold front will pivot across the area
by Thursday afternoon/evening. Moisture will be somewhat
limited, but there will still be slight chance to chances of
scattered showers and isolated thunderstorms. Lake-enhanced
rain chances increase further across NE OH and NW PA Thursday
night as cold air advection settles in behind the reinforcing
cold front and 850mb temperatures fall to 5 to 10C.
Tonight's lows will be in the low to mid 60s with highs reaching
the mid to upper 70s Thursday. Cyclonic flow aloft in addition
to cold air advection will result in cooler minimum temperatures
in the low to mid 50s.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Aloft, cyclonic W'erly to NW'erly flow and embedded shortwave
disturbances affect our region through the short-term period as a
mid/upper-level low wobbles E'ward and then NE'ward from near
Georgian Bay to near central QC. At the surface, troughing lingers
over/near our CWA and trough axes will accompany the aforementioned
shortwave disturbances. This pattern will maintain a chilly air mass
for early June across northern OH and NW PA. Periods of isolated to
scattered rain showers are expected due to moist isentropic ascent
preceding shortwave trough axes, low-level convergence/moist ascent
along attendant surface trough axes, and the presence of potential
instability in the surface to roughly 850 mb layer. Daytime heating
of the relatively-moist boundary layer coinciding with considerably
colder air farther aloft should yield weak, yet sufficient mixed
layer CAPE for isolated thunderstorm development each afternoon
through early evening. The greatest potential and coverage of
convection are expected each afternoon through early evening because
a typical diurnal cycle in boundary layer temperatures and
instability is expected. In addition, a sufficiently-cold/moist
low/mid-level atmospheric column and the seeder-feeder process
should support periods of lake-enhanced rain over/generally east or
southeast of ~18C Lake Erie, in/near our snowbelt counties, during
the late evening through morning hours of Friday into Saturday and
Saturday into Sunday. Late afternoon highs should reach the mid 60's
to lower 70's on Friday and the upper 60's to mid 70's on Saturday.
Overnight lows should reach mainly the upper 40's to mid 50's around
daybreak Saturday and mainly the 50's around daybreak Sunday.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Cyclonic W'erly to NW'erly flow aloft and embedded shortwave
disturbances should continue to affect our region on Sunday through
Monday. At the surface, troughing persists over/near the eastern
Great Lakes and Upper OH Valley, and multiple trough axes will
accompany the shortwave disturbances. This pattern at the surface
and aloft will allow an unusually-cool air mass to remain entrenched
across our CWA. Periods of isolated to scattered showers and
thunderstorms are expected for the same reasons noted in the short-
term discussion. The greatest potential and coverage of convection
are expected each afternoon through early evening due to a continued
typical diurnal cycle in boundary layer temperatures and
instability, and self-destructive sunshine. Periods of lake-enhanced
rain remain possible over and generally east or southeast of Lake
Erie Sunday morning and again Sunday evening into Monday morning for
the same reasons noted in the short-term discussion. Daily afternoon
highs are forecast to reach the mid 60's to mid 70's. Overnight lows
should reach mainly the 50's around daybreak Monday morning.
Odds favor fair weather on Monday night through Tuesday night as the
cyclonic flow aloft and associated surface troughing exit generally
E'ward, a ridge at the surface and aloft builds generally E'ward
over/near our CWA, and stabilizing subsidence accompanies the ridge.
Low-level WAA will eventually impact northern OH and NW PA as our
CWA becomes located generally west of the low-level ridge axis.
Overnight lows should reach mainly the upper 40's to upper 50's
around daybreak Tuesday and be followed by highs in the lower 70's
to lower 80's late Tuesday afternoon. Overnight lows should then
reach mainly the 50's to lower 60's around daybreak Wednesday. At
the surface and aloft, the ridge should begin to exit E'ward on
Wednesday as a trough begins to enter from the Upper Midwest and
vicinity. A few showers and thunderstorms are possible on Wednesday
as low-level isentropic ascent preceding the trough axis aloft
coincides with increasing low-level moisture from the Gulf of Mexico
and releases at least weak instability, including elevated
instability. Late afternoon highs should reach mainly the mid 70's
to lower 80's.
&&
.AVIATION /18Z Wednesday THROUGH Monday/...
Line of thunderstorms will move across the area this afternoon
into this evening as a cold front approaches from the west and
there will likely be periods of non-VFR visibilities within
thunderstorms. There may be brief gusts to 35+ knots in stronger
storms, best chance at western terminals (including KTOL/KFDY)
and generally expect storms to gradually weaken as they move
east this evening, hence slightly lower thunderstorm wind gusts
gusts at terminals east of KTOL/KFDY. Showers may linger into
late evening with MVFR ceilings likely primarily at eastern
terminals overnight into early Thursday morning. Some guidance
suggests potential for a period of IFR conditions at
KCAK/KYNG/KERI early Thursday morning, but confidence is low so
opted to maintain MVFR for the time being. Ceilings should
gradually improve from west to east towards the end of the
period, but can't rule out widely scattered showers and isolated
thunderstorms as a trough pushes across the area during the day
Thursday.
Outside of thunderstorms, winds will be out of the
south/southwest at 10 to 15 knots with gusts to 20 to 25 knots
through early evening before diminishing to 5 to 10 knots
tonight. Winds become more westerly early Thursday morning and
will increase to 10 to 15 knots with gusts to 20 to 25 knots
likely towards the very end of the TAF period.
Outlook...Non-VFR will be possible with scattered rain showers
and isolated afternoon thunderstorms Thursday afternoon through
Monday.
&&
.MARINE...
A cold front is still poised to sweep E'ward across Lake Erie this
evening through early Thursday morning and clear Lake Erie by
daybreak. Otherwise, a trough lingers over the lake. The cold
front's passage will cause SSE'erly to SW'erly winds around 5 to 15
knots to veer toward W'erly. Waves remain 3 feet or less through
Thursday. Occasional 4 footers are possible east of The Islands on
Thursday, especially in open waters.
Winds around 10 to 20 knots are expected to vary between SW'erly and
NW'erly on Thursday night through Sunday as a trough continues to
linger over Lake Erie. Waves are expected to be as large as 3 to 6
feet east of The Islands and 3 feet or less elsewhere. One or
multiple Small Craft Advisories and Beach Hazards Statements for the
adjacent shore will likely be needed. W'erly to N'erly winds around
5 to 15 knots are expected Sunday night into Monday as the trough
weakens over the eastern Great Lakes region and a ridge attempts to
begin to build from the north-central United States. Waves are
expected to subside to 3 feet or less.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
NY...None.
MARINE...None.
&&
SYNOPSIS...Maines
NEAR TERM...Maines
SHORT TERM...Jaszka
LONG TERM...Jaszka
AVIATION...Maines
MARINE...Jaszka
Hazardous weather outlook, Jun 5, 4:14 AM EST, 12 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
514 AM EDT Wed Jun 5 2024
LEZ061-142>149-162>169-060915-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
514 AM EDT Wed Jun 5 2024
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
Thunderstorms are expected between 4-11 PM today with a marginal
risk (level 1 of 5) for severe weather. Damaging winds are the
primary severe weather hazard.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-060915-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
514 AM EDT Wed Jun 5 2024
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorms are expected between 4-11 PM today with a marginal
risk (level 1 of 5) for severe weather. Damaging winds are the
primary severe weather hazard. Heavy rainfall may also lead to
localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.
In the hours before
Special weather statement, Jun 5, 2:49 PM EST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
349 PM EDT Wed Jun 5 2024
OHZ003-007-052015-
Ottawa OH-Lucas OH-
349 PM EDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT OTTAWA AND NORTHEASTERN LUCAS
COUNTIES THROUGH 415 PM EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm over
Genoa, or 13 miles southeast of Toledo, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oregon, Northwood, Oak Harbor, Genoa, Elmore, Millbury, Rocky Ridge,
Clay Center, Reno Beach, Williston, and Bono.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4170 8333 4166 8325 4164 8323 4161 8309
4155 8303 4147 8314 4146 8316 4146 8333
4150 8335 4150 8341 4162 8342
TIME...MOT...LOC 1949Z 251DEG 37KT 4155 8336
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KahnSpecial weather statement, Jun 5, 3:12 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Cleveland OH
412 PM EDT Wed Jun 5 2024
OHZ018-019-028-029-052100-
Seneca OH-Crawford OH-Huron OH-Richland OH-
412 PM EDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HURON...
NORTHWESTERN RICHLAND...SOUTHEASTERN SENECA AND NORTHERN CRAWFORD
COUNTIES THROUGH 500 PM EDT...
At 412 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Chatfield, or 7 miles northwest of Bucyrus, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bucyrus, Willard, Plymouth, New Washington, Chatfield, Attica,
Benton, North Fairfield, Tiro, Oceola, and Sulpher Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4096 8311 4122 8272 4097 8249 4077 8311
TIME...MOT...LOC 2012Z 237DEG 32KT 4089 8305
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KahnSpecial weather statement, Jun 5, 3:27 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Cleveland OH
427 PM EDT Wed Jun 5 2024
OHZ007>009-052115-
Erie OH-Ottawa OH-Sandusky OH-
427 PM EDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT OTTAWA...ERIE AND CENTRAL
SANDUSKY COUNTIES THROUGH 515 PM EDT...
At 427 PM EDT, Doppler radar was tracking a strong thunderstorm near
Oak Harbor, or 9 miles north of Fremont, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sandusky, Fremont, Port Clinton, Kelleys Island, Put-In-Bay, Oak
Harbor, Gibsonburg, Woodville, Elmore, Catawba Island, Marblehead,
Lindsey, Rocky Ridge, Helena, Whites Landing, and Stony Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4144 8340 4160 8315 4152 8297 4151 8299
4152 8290 4172 8283 4153 8282 4162 8267
4150 8271 4145 8304 4142 8294 4147 8283
4147 8266 4146 8270 4145 8267 4130 8341
TIME...MOT...LOC 2027Z 251DEG 30KT 4147 8318
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KahnLocal storm report, Jun 5, 3:42 PM EST, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
442 PM EDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Gst 16 NE Harbor View 41.83N 83.19W
06/05/2024 M49 MPH LEZ162 OH Mesonet
Mesonet station THLO1 9 SSE Stony Point.
&&
GaruckasSpecial weather statement, Jun 5, 4:27 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Cleveland OH
527 PM EDT Wed Jun 5 2024
OHZ028-036-037-052215-
Crawford OH-Marion OH-Morrow OH-
527 PM EDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARION...NORTHERN MORROW
AND SOUTHEASTERN CRAWFORD COUNTIES THROUGH 615 PM EDT...
At 527 PM EDT, Doppler radar was tracking a strong thunderstorm near
Marion, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Marion, Galion, Caledonia, Green Camp, North Robinson, and Iberia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4050 8308 4051 8325 4064 8320 4084 8286
4063 8267
TIME...MOT...LOC 2127Z 237DEG 18KT 4061 8304
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KahnSpecial weather statement, Jun 5, 4:49 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
549 PM EDT Wed Jun 5 2024
OHZ010-020-052215-
Medina OH-Lorain OH-
549 PM EDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MEDINA AND SOUTHERN
LORAIN COUNTIES THROUGH 615 PM EDT...
At 549 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wellington, or 16 miles west of Medina, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Medina, Brunswick, Grafton, Wellington, Lagrange, Penfield, Spencer,
Rochester, Valley City, and Eaton Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4107 8234 4119 8234 4134 8193 4116 8177
4106 8218
TIME...MOT...LOC 2149Z 237DEG 26KT 4112 8218
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Kahn